MAUDE Adverse Event Report: INTEGRA - PRINCETON DURAGEN PLUS DURAL REGENERATION MATRIX 4X5 1 PA; N/A

INTEGRA - PRINCETON DURAGEN PLUS DURAL REGENERATION MATRIX 4X5 1 PA; N/A
Catalog Number DP1045
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Meningitis (2389)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported the following incident description: "48-year-old female patient admitted to the hospital, in the internal medicine department for meningitis with 1280 elements/mm3 predominantly lymphocytic.2 months after a craniectomy for a left fronto-temporal craniomeningioma, treated with keppra as primary prophylaxis.After review of the literature, the possibility of keppra-induced meningitis (immuno-allergic mechanism) prompted the discontinuation of keppra after neurological advice, but this hypothesis seems implausible as there is a persistent persistence of a lymphocytic reaction despite discontinuation.Bacteriological and mycological analyses of lumbar punctures do not suggest an infectious origin.The main hypothesis is therefore that of a postoperative chemical meningitis.Given the negativity of the infectious workup and the absence of a biopsiable site on the ct scan, corticosteroid therapy with tapering was initiated, leading to marked improvement and complete withdrawal symptomatic treatments.Patient information: patient's current condition: corticosteroid therapy with tapering is initiated, leading to marked improvement and complete withdrawal of symptomatic treatments.Actions taken in the care facility to manage the patient: corticosteroid therapy with tapering for the time being.Materiovigilance declaration done + monitoring with scheduled neurological appointments".
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.Duragen plus dural regeneration matrix (dp1045i) was not returned; therefore, an evaluation of the device could not be performed.However, investigation of retained samples was performed as follows: device history record (dhr) review - the dhr was reviewed, and no anomaly was reported during the manufacturing process that could be related to the reported condition.Failure analysis - one (1) unit was visually inspected.The dispenser boxes and trays are in good condition, the outer and inner tray sealing area is complete, and no sponge defects or foreign matter were observed on the sponge.Product labeling was correct and legible.Medical assessment - a medical assessment was performed to evaluate the possible relation between the reported event and product use.The assessment concludes the following: ¿aseptic meningitis refer to meningeal inflammation not related to an infectious process with a wide range of etiological factors, such as systemic diseases with meningeal involvement, neoplastic meningitis, drug-induced, immunogenic foreign body, and neurosurgical procedures." as reported, the patient underwent a craniectomy for a left fronto-temporal craniomeningioma in which duragen plus was used.It was not reported if other concomitant medical devices were also utilized and/or implanted at the time of the surgery.Concomitant medication did include keppra, an anti-epileptic drug, in which the patient had been treated with as a primary prophylaxis.Approximately two months after the surgery, the patient presented with delayed and persistent meningitis, predominantly lymphocytic.Keppra was discontinued for possibility of keppra-induced meningitis.However, there was still a persistence of a lymphocytic reaction despite the drug withdrawal.Analysis of lumbar punctures did not suggest an infectious origin.Corticosteroid therapy was initiated in which the patient responded well to steroid administration that led to improvement and complete withdrawal of symptoms.Based on the complaint information received, a causal relationship between duragen plus and the reported adverse event is inconclusive.Root cause - based on the information received, a causal relationship between the duragen plus and reported adverse event is inconclusive.Although the use of bovine-derived or synthetic dural substitutes can trigger an inflammatory response in some patients and a persistent inflammatory response can induce generalized meningeal irritation, presenting with meningitis-like symptoms and signs of aseptic meningitis, the patient¿s symptom did not occur until two months after duragen plus implantation.Duragen grafts offer rapid resorption, with the implant resorbed and replaced by neodura after six to eight weeks.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
DURAGEN PLUS DURAL REGENERATION MATRIX 4X5 1 PA
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21031016
Report Number1121308-2024-00043
Device Sequence Number13063226
Product Code GXQ
UDI-Device Identifier10381780023470
UDI-Public10381780023470
Combination Product (Y/N)N
PMA/510(K) Number
P032693
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDP1045
Device Lot Number7354596
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Congenital Anomaly; Other;
Patient Age48 YR
Patient SexFemale